Discussions that mention tylenol

Brain Tumors board


Hi all!

I am so scared and I'm crying as I write this! Back in August, 3 weeks after my daughter started a new job (which involves being on a computer a lot) she began having chronic headaches. I got her eyes checked (perfectly fine) and then we decided to make an appointment with her doctor. (family practice). She started her on a med called Propanolol (a beta blocker) - this med is preventative, so she takes it every night, regardless if she has a headache or not - during the day she can take tylenol or ibuprofen. We needed to give it a couple of months to see if it was working or not. Then, 2 weeks ago, she started occasionally seeing black spots. After telling the nurse about this new symptom, the doctor suggested an MRI. She had the MRI last week, and after calling numerous times Thursday and Friday for results, the medical asst finally called me Friday afternoon to tell me the MRI results were normal, but to still follow up with a Neurologist.

Then, today, the doctor called to tell me that another radiologist read the MRI and said it was normal but there was a small area he could not see clearly, so now they want her to go in for an MRI with contrast!!! (where they run an IV during the MRI so that if there are any suspicious areas in the brain, they will be highlighted. I am angry/upset, etc., because I don't understand why the first radiologist who read it didn't see the area that wasn't clear - and for some reason he needs to be the same person to read the 2nd MRI results - if he ran over the first MRI so quickly that he didn't notice the "unclear" area, why would I want him to read the one we're having done with contrast this Wednesday?

Talk about an emotional roller coaster! I suffer from health anxiety, so I can't help but worry about something horrible like a brain tumor. Her only symptoms are daily headaches and occasionally seeing black spots. Her doctor's concern is the fact the the Propanolol isn't working, because she's still getting headaches. We (my co-workers, family, etc.) were all thinking "migraine", but I talked to my husband's aunt who deals with migraines, and she said they usually last 2-3 days, and go away for a period of time. My daughter is getting them daily, but they've never been bad enough for her to miss work, daily activities, etc.

any thoughts would be great!

supermom3:(
Another thing you should know - stop having her take tylenol/ibuprofen. They can cause "rebound headaches". Aleve (naproxen) won't cause rebound so she should switch to that. I learned this from my son's neurologist just last week. I knew tylenol caused them, but didn't know about ibuprofen.

As far as the MRI, I wouldn't worry too much. I had to get a repeat MRI from a blank spot, which they thought was caused by a possible movement during the test. With contrast probably should have been ordered to begin with, since it shows more area anyway.
another reply to zoegirl!

Thanks for the scoop about the tylenol/advil thing - those are the 2 medicines the doctor said she could take during the day, as the beta blocker she's been taking is only to be taken every evening! :( The thing I'm concerned about is that the doctor is concerned because the beta blocker (propanolol) should be preventing the headaches and it's not - we have a follow-up appt with a neurologist next week - thanks again!
supermom3